EN AR FR ES DE
► Aspirin Complex (acetylsalicylic acid + pseudoephedrine) - Medycyna Praktyczna

Aspirin Complex (acetylsalicylic acid + pseudoephedrine) - granules for oral suspension

The name of the preparation Character; dose; package Manufacturer Price 100% Price after refund In which pharmacy?
Aspirin Complex granules for oral suspension; 1 sachet contains: 500 mg of acetylsalicylic acid, 30 mg of pseudoephedrine hydrochloride; 10 sachets bayer 24.99

Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.

The preparation contains the substance:acetylsalicylic acid + pseudoephedrine

The drug is available without a prescription

What is Aspirin Complex?

It is a combined preparation containing a non-steroidal anti-inflammatory drug (acetylsalicylic acid) and a sympathomimetic drug (pseudoephedrine), a substance supporting the nasal congestion, reducing swelling and congestion of the nasal mucosa.

What does Aspirin Complex contain and how does it work?

It is a combined preparation containing Acetylsalicylic acid and pseudoephedrine. Acetylsalicylic acid belongs to the group of non-steroidal anti-inflammatory drugs (NSAIDs). Like many other NSAIDs , it has anti-inflammatory, analgesic, antipyretic and platelet aggregation inhibitors. The basis of the mechanism of action of acetylsalicylic acid is the inhibition of cyclooxygenases (both COX-1 and COX-2), enzymes involved in the synthesis of prostaglandins and thromboxane from lipids of cell membranes. Prostaglandins play a significant role in the development of inflammation, and thromboxane stimulates platelet aggregation and vasoconstriction (which may contribute to the formation of clots and congestion). Inhibition of increased prostaglandin synthesis underlies the analgesic and anti-inflammatory effects of acetylsalicylic acid, and the inhibition of thromboxane synthesis at the base of its antiaggregatory action.
Acetylsalicylic acid, used in low doses (usually 75-150 mg daily), inhibits platelet COX-1 activity. This leads to inhibition of thromboxane synthesis, reduction of platelet aggregation abilities and inhibition of vasodilator-dependent vasoconstriction. COX-1 activity is inhibited by acetylsalicylic acid irreversibly and persists throughout the life of the platelet, i.e. about 9 days. Analgesic and anti-inflammatory effects, dependent on inhibition of COX-2 induced inflammation, require higher doses of acetylsalicylic acid (usually 2-6 g per day).
The rate of absorption of acetylsalicylic acid from the gastrointestinal tract depends on the pharmaceutical form used.
The pseudoephedrine contained in the preparation is a drug from the sympathomimetic group. Pseudoephedrine, by activating adrenergic (alpha) receptors in the smooth muscle of the walls of blood vessels, causes vasoconstriction and reduces congestion and edema of the nasal mucosa. In this way, it helps to clear the nose. The onset of pseudoephedrine occurs after 15-30 minutes of administration and lasts for several hours.

When should I use Aspirin Complex?

The preparation is indicated for the symptomatic treatment of cold, pain and fever associated with colds.

When not to use this preparation?

Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients of the preparation or to other salicylates.
Use of the preparation is contraindicated if you have ever had asthma attacks (so-called aspirin-induced asthma) or bronchoconstriction after taking salicylates or non-steroidal anti-inflammatory drugs (eg Ibuprofen , Ketoprofen , Naproxen ).
The use of the preparation is contraindicated in people:
with an increased risk of bleeding (haemorrhagic diathesis)
with active peptic ulcer of the stomach and / or duodenum
with severe liver or kidney failure
with severe uncontrolled heart failure
using Methotrexate in doses of 15 mg in a week or more in parallel
with severe hypertension
with severe coronary heart disease
using MAO inhibitors in parallel
and
· In pregnant women
· In women who are breast-feeding.
The preparation should not be used in children and adolescents up to 16 years of age without a doctor's recommendation.

Take special care with Aspirin Complex?

Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
Caution should be exercised if acetylsalicylic acid is used in people:
· With hypersensitivity to non-steroidal anti-inflammatory and anti-rheumatic drugs or to any allergens (in patients with hypersensitivity to NSAIDs only the doctor may decide to use acetylsalicylic acid)
· Using anticoagulants in parallel (eg Warfarin , Heparin )
· With liver problems
· With impaired renal function
· With a history of peptic ulceration or Gastrointestinal bleeding (risk of ulcer recurrence and gastrointestinal bleeding)
· With hyperthyroidism
· With mild or moderate hypertension
· Diabetic patients
· With ischemic heart disease
· With increased intraocular pressure
· With the growth of the prostate gland
· With hypersensitivity to other sympathomimetic substances (eg contained in some cold medicines, such as phenylephrine, ephedrine)
· Elderly
· Deficient in Glucose -6-phosphate dehydrogenase (risk of haemolysis of blood cells).
If you suspect or have been diagnosed with any of the above conditions, consult a physician before using the preparation. The doctor will assess whether the expected benefits outweigh the possible risks and whether it is appropriate to use the preparation in your case.
Elderly people may be particularly sensitive to the effects of pseudoephedrine on the central nervous system (hallucinations, insomnia may occur).
The preparation should not be used in children and adolescents up to 16 years of age without a doctor's recommendation. In the case of viral infections in children and adolescents, there is a risk of Reye's syndrome, which increases with acetylsalicylic acid. Persistent vomiting that occurs during viral illness may be a symptom of Reye's syndrome. Reye's syndrome is a rare but life-threatening disease that requires immediate medical attention.
Using acetylsalicylic acid may cause an asthma attack, bronchospasm causing difficulty in breathing or other hypersensitivity reactions. Increased risk includes patients with bronchial asthma, also if it has occurred in the past, patients with rhinitis, nasal polyps, chronic respiratory diseases, and people who have allergic reactions to any allergens (eg skin reactions, pruritus, urticaria). The above hypersensitivity reactions may occur after the first application, and if they occur, seek immediate medical attention.
The preparation may cause prolongation of bleeding time, including during or after surgery (this also applies to minor surgical procedures, eg tooth extraction). You should consult a doctor because it is usually necessary to discontinue the preparation a few days before the planned surgery.
If you experience side effects such as bloody vomiting or tarry stools that may indicate gastrointestinal bleeding, stop using the product and consult a doctor immediately.
Acetylsalicylic acid, even when used in small doses, inhibits the excretion of uric acid. In patients with reduced uric acid excretion, the preparation may cause gout attack.
Prolonged and / or frequent intake of painkillers may lead to severe and permanent renal dysfunction (nephropathy nephropathy).
The use of non-steroidal anti-inflammatory drugs, including the preparation, may cause fertility disorders in women.This effect is transient and disappears after treatment.
Additional information about the other ingredients of the preparation:
the preparation contains sucrose; people with inherited disorders associated with fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase deficiency should not use the preparation;
the preparation contains sucrose (1 sachet contains 2 g of sucrose), which should be taken into account in the case of people with diabetes.

Does this preparation affect the ability to drive vehicles?
The preparation may impair the ability to perform activities requiring concentration and reduce the speed of reaction. Consumption of alcohol during the use of the preparation may additionally exacerbate the impairment of psycho-physical fitness. This should be taken into account when performing activities requiring increased concentration, including driving or operating equipment / machines.

Dosage of Aspirin Complex

The preparation is in the form of granules in sachets for the preparation of an oral solution. Use the preparation as recommended. Do not exceed the recommended doses because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts regarding the use of the preparation, consult a physician.
Adults: 1-2 sachets, 4-8 hours if necessary. Do not use more than 6 sachets per day in adults.
The preparation should not be used in children and adolescents up to 16 years of age without a doctor's recommendation.
Do not use the doctor for more than 3 days without consulting a doctor.
Application method:
The preparation is intended for oral use. The contents of the sachet should be dissolved in a glass of water (mix well) and drink the prepared solution.

Can Aspirin Complex be used during pregnancy and breastfeeding?

During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or plan to become pregnant before using the preparation, consult a doctor (see the warnings in the section "When should you take extra care with the preparation?").
The use of the preparation is contraindicated in pregnant women.
The use of the preparation is contraindicated in breastfeeding women.

Can I use other preparations in parallel?

Tell your doctor about all medicines you have recently taken, including those that are over the counter.
Concomitant use of acetylsalicylic acid and methotrexate at doses of 15 mg per week or more is contra-indicated (possible increase in methotrexate concentration and increased bone marrow toxicity, sometimes severe intoxication leading to death).
If you are using any of the medicines listed below, consult your doctor before using the product because you may need to change your dosage or stop taking your medicine. Take particular care if you are using:
· Methotrexate at doses less than 15 mg per week (possible increase in methotrexate concentration and increased bone marrow toxicity, may be recommended by the doctor to periodically check blood counts)
· Anticoagulants such as warfarin, heparin (possible increase in anticoagulant effect and prolonged bleeding time, increased risk of haemorrhage)
· Selective serotonin reuptake inhibitors, e.g. citalopram , paroxetine, sertraline (increased risk of bleeding)
· Ibuprofen (risk of reduction of the antiplatelet action of acetylsalicylic acid, ibuprofen should be avoided during the period of application)
· Other non-steroidal anti-inflammatory drugs (parallel use of acetylsalicylic acid and other NSAIDs is not recommended because of the increased risk of side effects, especially gastrointestinal bleeding and kidney damage)
· Medicines that increase uric acid excretion in urine, eg benzbromarone, probenecid, sulfinpyrazone (acetylsalicylic acid used together with drugs increasing the uric acid excretion), weakens the action of these drugs, in patients with reduced uric acid excretion the preparation may cause gout attack; use the preparation with medicines used to treat gout)
· Cardiac glycosides, e.g. Digoxin (risk of intensification of digoxin)
· Antidiabetic agents, eg insulin , sulphonylureas, e.g. tolbutamide, chlorpropamide, glibenclamide (their severity, risk of hypoglycaemia)
· Thrombolytics, such as streptokinase and altepaza, and platelet aggregation inhibitors such as ticlopidine, Clopidogrel (possibly more potent, prolonged bleeding time and increased risk of haemorrhage)
· Diuretics, e.g. Furosemide (possible reduction of diuretic effectiveness, possible increase in furosemide toxicity on the hearing organ)
· Antihypertensive agents, including angiotensin converting enzyme inhibitors, angiotensin antagonists, and beta blockers (possible reduction of antihypertensive effect)
· Glucocorticosteroids generally used, with the exception of Hydrocortisone used as replacement therapy in Addison's disease (use with acetylsalicylic acid increases the risk of stomach ulcer and / or duodenum and gastrointestinal bleeding)
· Valproic acid (risk of increased toxicity and aggravation of antiaggregation).
Alcohol consumption increases the risk of gastrointestinal adverse reactions, including haemorrhage.
Due to the pseudoephedrine content in the preparation, the simultaneous use of MAO inhibitors is contraindicated (pseudoephedrine may increase their effect and cause serious side effects).
Caution should be exercised if the following drugs are used, because the pseudoephedrine contained in the preparation may increase their effect:
· Oral medicines containing Salbutamol (possible cardiac arrhythmias or increased heart rate, but this does not exclude the justified use of a sympathomimetic bronchodilator drug, in the form of an aerosol, as prescribed by a doctor)
· Other sympathomimetic medicines, including those containing phenylephrine or ephedrine (such as nasal drops that reduce the swelling of the nasal mucosa).
Pseudoephedrine may weaken the effect of blood pressure-lowering drugs such as guanethidine, methyldopa, beta-blockers.
The preparation can be used with the medicines mentioned above only after consulting a doctor.

What side effects can occur?

Like all medicines, also Aspirin Complex, Aspirin Complex Hot can cause side effects, although they will not occur in all patients using this product. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
Gastrointestinal side effects may occur, including: nausea, vomiting, indigestion, abdominal pain, gastroenteritis, gastrointestinal bleeding (including tarry stools, bloody vomiting) and gastric and / or duodenal ulcer, sometimes with bleeding and perforation, increased liver enzymes, transient liver dysfunction. Possible: headache and dizziness, tinnitus (especially in children and the elderly, may be symptoms of overdose), renal dysfunction, renal papillary necrosis, interstitial nephritis, prolonged bleeding time and increased risk of bleeding (perioperative hemorrhage, haematomas, nosebleeds, genitourinary bleeds, bleeding from the gums, gastrointestinal haemorrhage, cerebral haemorrhage, especially in people with uncontrolled hypertension and / or taking haemostatic agents in parallel). In some cases, haemorrhage can be life-threatening; they can also lead to acute or chronic anemia (also as a result of latent microcortes from the gastrointestinal tract) with appropriate symptoms, such as weakness, paleness, and reduced blood supply to organs and tissues. Patients with glucose-6-phosphate dehydrogenase deficiency may experience haemolytic anemia. Possible other hematological disorders (agranulocytosis, leukopenia, thrombocytopenia). In people prone to reduced uric acid excretion, the drug may cause gout attack. Hypersensitivity reactions (rash, urticaria, pruritus) and Anaphylactic reactions may occur, including life threatening anaphylactic shock, angioneurotic edema (swelling of the face, larynx, tongue, throat that may impede breathing), bronchospasm, asthma attack and severe skin reactions.
Prolonged intake of medicines containing acetylsalicylic acid may cause a headache that worsens when taking subsequent doses. Prolonged intake of analgesics may lead to severe renal dysfunction and renal failure.
Pseudoephedrine contained in the preparation may cause hypertension, palpitations, increased heart rate, insomnia, hallucinations, urinary retention (especially in patients with prostatic hyperplasia), hypersensitivity reactions.

Other preparations on the Polish market containing acetylsalicylic acid + pseudoephedrine

Aspirin Complex Hot (granules for oral suspension)